Alert archive / Oregon / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 16, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jun 26, 2017, 3:17 PM PDT for Harney County, Malheur County, Oregon. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2017, 3:17 PM PDT (22:17 UTC)
- Expired
- Jun 26, 2017, 4:00 PM PDT
- In force
- 43 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 171 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:30 PM PDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 26, 1:30 PM PDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Boise ID 230 PM MDT Mon Jun 26 2017 .SHORT TERM...Tonight through Wednesday...As of 2:00 MDT, convection has initiated in southeast Oregon associated with a shortwave currently located in southwest Oregon and moving east/northeast. Surface heating and moisture transport ahead of the shortwave are aiding in thunderstorms. Most models are showing convection continuing to progress eastward through the evening hours, and the forecast matches this solution. The inverted-V profile for the afternoon and evening hours suggests downdraft gusty winds up to 50 mph are possible near the stronger storms. Overnight tonight, the surface cold front, then upper level axis will pass overhead and shift the convection to the north and east, leaving chances for thunderstorms only in the Idaho Central Mountains for Tuesday. Where most valley locations will be approaching 100F this afternoon, high temperatures tomorrow are expected to be 10-15 degrees cooler than today. By Wednesday, a drier northwest flow will set up under a broader trough pattern, keeping temperatures near normal, but conditions dry. .LONG TERM...Wednesday night through Monday...The upper level trough begins to exit the region Wednesday night into Thursday making way for an upper level ridge to begin building over the Pacific Northwest. Temperatures begin to climb back above normal by the weekend. A disturbance in the flow pushes through Saturday night which will give the West Central Mountains a slight chance of some afternoon showers/thunderstorms. Models are in disagreement after this with the ECMWF wanting to keep zonal flow in the region while the GFS begins to build in another ridge. Kept the forecast dry after Saturday night for now because of these differences. && .AVIATION...VFR. Increase in mid-upper level moisture throughout the rest of today. Thunderstorms have already developed in SE Oregon and will continue through late evening. Strong outflow winds are possible with these storms. Thunderstorms in SE Idaho are possible late this evening. Surface winds, variable 10-20 kts with gusts 25- 35 kts in and around thunderstorms. Winds aloft to 10k feet MSL, south-southwest thru 00z 10-25kts then westerly 15-30 kts. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...EP LONG TERM....JC/JC AVIATION.....JC
In the hours before
Special weather statement, Jun 26, 2:06 PM PDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service Boise ID 206 PM PDT MON JUN 26 2017 ORZ061-262145- Harney County OR- 206 PM PDT MON JUN 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARNEY COUNTY UNTIL 245 PM PDT... At 206 PM PDT, Doppler radar was tracking a strong thunderstorm near Diamond Craters, or 40 miles south of Burns, moving northeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Diamond Craters and Diamond around 210 PM PDT. Barton Lake and Riddle Mountain around 230 PM PDT. New Princeton, Crane, Circle Bar and eastern Malheur Lake around 240 PM PDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. When safe to do so, please relay storm reports to the National Weather Service in Boise via local law enforcement, or National Weather Service Boise Facebook and Twitter accounts. && LAT...LON 4292 11873 4303 11893 4344 11857 4327 11828 TIME...MOT...LOC 2106Z 217DEG 25KT 4304 11877 KA
Special weather statement, Jun 26, 2:58 PM PDT, 19 minutes before
Special Weather Statement National Weather Service Boise ID 358 PM MDT MON JUN 26 2017 ORZ061-063-262245- Malheur County OR-Harney County OR- 358 PM MDT MON JUN 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARNEY AND NORTHWESTERN MALHEUR COUNTIES UNTIL 445 PM MDT/345 PM PDT/... At 357 PM MDT /257 PM PDT/, Doppler radar was tracking strong thunderstorms along a line extending from near Coleman Mountain to near Tencent Lake. Movement was northeast at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Strong thunderstorms will be near... Coleman Mountain and Venator around 300 PM PDT. Follyfarm Flat, Malheur Cave and Dunnean around 310 PM PDT. Warm Springs Reservoir, Duck Creek Butte, Turnbull Peak and Riverside around 420 PM MDT. Dowell Butte, Mosquito Mountain and Hat Butte around 430 PM MDT. Juntura, Crowley, Jonesboro and Sacramento Butte around 440 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. When safe to do so, please relay storm reports to the National Weather Service in Boise via local law enforcement, or National Weather Service Boise Facebook and Twitter accounts. && LAT...LON 4398 11789 4316 11769 4289 11839 4357 11856 TIME...MOT...LOC 2157Z 235DEG 33KT 4354 11848 4300 11835 KA
Special weather statement, Jun 26, 3:01 PM PDT, 16 minutes before
Special Weather Statement
National Weather Service Boise ID
401 PM MDT MON JUN 26 2017
IDZ014>016-262245-
Upper Treasure Valley ID-Western Magic Valley ID-
Southwest Highlands ID-
401 PM MDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TWIN FALLS...EAST
CENTRAL OWYHEE AND SOUTH CENTRAL GOODING COUNTIES UNTIL 445 PM MDT...
At 401 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Twentymile Butte, or 26 miles south of Glenns
Ferry, moving northeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Hagerman around 440 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4259 11528 4288 11497 4268 11471 4252 11501
4252 11503 4250 11504 4246 11511
TIME...MOT...LOC 2201Z 225DEG 15KT 4259 11512
KAThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:01 PM PDT | Special Weather Statement | BOI | Gooding | 44 min |
| Jun 26, 3:45 PM PDT | Special Weather Statement | BOI | Owyhee | 45 min |
| Jun 26, 4:01 PM PDT | Special Weather Statement | BOI | 44 min | |
| Jun 26, 4:10 PM PDT | Severe Thunderstorm Warning | BOI | Ada, Owyhee | 50 min |
| Jun 26, 4:25 PM PDT | Special Weather Statement | BOI | Payette | 50 min |
| Jun 26, 4:47 PM PDT | Special Weather Statement | BOI | Ada | 43 min |
| Jun 26, 2:06 PM PDT | Special Weather Statement | BOI | Harney | 39 min |
| Jun 26, 2:18 PM PDT | Severe Thunderstorm Warning | BOI | Harney | 42 min |
| Jun 26, 2:58 PM PDT | Special Weather Statement | BOI | Malheur | 47 min |
| Jun 26, 3:54 PM PDT | Special Weather Statement | BOI | Malheur | 51 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.